MAUDE Adverse Event Report: NATUS MEDICAL INCORPORATED SUPPLIES PACK, ALGO

NATUS MEDICAL INCORPORATED SUPPLIES PACK, ALGO
Model Number 040546
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Code Rash (2033)
Date of Event 04/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
Part 040546 supplies pack, algo.The gel part of a jelly tub sensor kit had melted, and when these were used to examine newborns, the skin of the newborns developed a red rash.
 
Additional Manufacturer Narrative
Initial report ref natus complaint# (b)(4).The gel part of a jelly tub sensor kit had melted, and when these were used to examine newborns, the skin of the newborns developed a red rash.The room in which the defective products were stored was kept at 28 degrees during the day, but the air conditioner was turned off at night.The customer tried to cool the defective product in the refrigerator, but it was meaningless.The gel part seems to be stickier than usual.Pictures were provided of the defective product.Customer to return defective items.
 
Additional Manufacturer Narrative
Follow up report 001 ref natus complaint# (b)(4) there are no capa's related to this issue and this complaint does not identify a deficiency in the product design and therefore a capa is not required.Per qms-004442 complaint histories are reviewed routinely per quality system requirements and any complaint trends are assessed and documented as part of these reviews.No complaint trends have been identified.Per risk document doc-036825 rev e, hazard id 10.5 harm: skin damage or bruising-patient, operator, or bystander hazardous situation: adhesive material used on electrode is too sticky.It sticks to the patient's skin.Operator needs to use high force to remove it from the patient.Cause: sticky electrode residual risk: low the affected product was returned.The investigation results were documented on qms-002413 rev 03 and the following was noted: investigation results: lot number n102820-04 expiration date of 2022-10-28.Manufactured at katecho on 2020-10-28.Five foil packs were received by natus bothell office and opened for investigation.None of the jellytabs or flexicouplers exhibited evidence of melting.Pictures provided by customer did not show evidence of melting either but did show evidence of slipping or walking on the liner.Flexicouplers have slipped on their liners in the past resulting in the addition of a raised perforation to keep the flexicoupler ear cups on the liner.Katecho has seen die-cut hydrogel parts walk on the liner.This can be caused by excessive tension in the materials when they are laminated together during the rotary converting process.If the gel is pulled too tightly during lamination it has a chance to "relax" after the die-cut is made.This walking of the part does not have any impact on the device or its intended function.The actual melting temperature of the hydrogel is unknown but regular accelerated aging tests are performed on the jellytabs at 55°c (131°f) and 65°c (149°f), and no melting is observed.No other complaints have been found for the jellytabs being too sticky.There have been two other complaints of a rash, one in 2018 and one in 2013.Both complaints were closed.The reported issue did not cause or contribute to an adverse/reportable event.If the issue were to recur it would not likely cause an adverse/reportable event.Both of these issues have been identified in the risk analysis doc-036825 as issue id 10.5.Root cause/probable root cause: the stickiness of the hydrogel material can vary.While there are no complaints for jellytabs being too sticky, there are complaints for flexicoupler ear cups being too sticky and difficult to remove.Both jellytabs and flexicouplers use the same hydrogel material, but they are manufactured on separate lines with different batches of hydrogel.The jellytabs have undergone peel testing during design verification testing to ensure that they meet the product requirements.Requirement: electrode adhesion to stainless steel shall be >= 150 grams per inch (0.331 lbs.Per inch).The hydrogel material used on both the jellytabs and the flexicouplers has undergone bio-compatibility testing and was found to be non-sensitizing and non-irritating per the international organization for standardization 10993, biological evaluation of medical devices - part 10: tests for irritation and delayed-type hypersensitivity.Probable root cause of red rash was stickier than normal jellytabs resulting in a high force to remove jellytab from patient's skin.Recommended actions: monitor jellytabs for skin irritation trends.Closure rationale: complaint verified, performance accepted as is, continue to monitor.Low safety risk of harm, individual complaint related to issue stated.Complaint will be included in trending data for further review and investigation if needed.
 
Event or Problem Description

Brand Name
SUPPLIES PACK, ALGO
Common Device Name
SUPPLIES PACK, ALGO
Manufacturer (Section D)
NATUS MEDICAL INCORPORATED
dba excel-tech ltd.
2568 bristol circle
oakville, ontarios, l6h 5s1,
CA 
Manufacturer (Section G)
NATUS MANUFACTURING LIMITED
ida business park
gort
galway h91pd92,
EI  
Manufacturer Contact
gráinne walsh
dba excel-tech ltd.
2568 bristol circle
oakville, ontarios, l6h 5s1, 
CA  
MDR Report Key14567373
Report Number9612330-2022-00035
Device Sequence Number5288526
Product Code GWJ
UDI-Device Identifier00382830044110
UDI-Public00382830044110
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date10/28/2022
Device Model Number040546
Device Catalogue Number040546
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/03/2022
Supplement Date Received by Manufacturer05/03/2022
Initial Report FDA Received Date06/01/2022
Supplement Report FDA Received Date07/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown